MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0033279751
Medical Device Problem Codes Difficult to Advance (2920); Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that stent moved on balloon occurred.The 90% stenosed target lesion was located in the mildly tortuous and mildly calcified left anterior descending artery (lad).A comet wire was introduced for dfr of the lad.Following pre-dilation with a 2.5mm emerge balloon, the 3.00 x 16 mm synergy xd drug eluting stent was advanced over the comet wire.The device was difficult to advance and when it was being removed, the stent started to come off the balloon.Everything was removed and the procedure was completed with a new wire and stent.There were no patient complications.
 
Additional Manufacturer Narrative
The device was returned and evaluated by manufacturer.No issues identified with the hypotube shaft.A visual inspection of the outer and inner lumen and tactile examination of the entire extrusion found no issues.Examination of the crimped stent via scope found evidence of stent damage with the struts being lifted at the distal section.Balloon cones were reviewed, and no issues were noted.Balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A microscopic inspection of the outer and inner lumen noted that the inner was bunched.The bumper tip was very damaged with a portion of it missing.The undamaged crimped stent od (outer diameter) was measured within max crimped stent profile measurement.The device could not be loaded and tracked over a 0.014-inch guidewire.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19411445
Report Number2124215-2024-30400
Device Sequence Number8747311
Product Code NIQ
UDI-Device Identifier08714729980964
UDI-Public08714729980964
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2026
Device Lot Number0033279751
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer06/12/2024
Initial Report FDA Received Date05/28/2024
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMET WIRE; COMET WIRE; GUIDE CATHETER - MACH 1; GUIDE CATHETER - MACH 1
Patient SexUnknown